View Full Version : Will the side effects of Wellbutrin go away eventually? (Im a noob)


Disorder
11-23-12, 12:47 AM
Hi everybody,

8 days ago I started taking Wellbutrin 150mg. The reason why is I have ADD of course, but along with that I also suffer some physical depression symptoms such as lethargy and a general lack of energy. Also my thoughts were cloudy and just felt "slow" in general, but at the same time I dealt with a great deal of anxiety especially in social situations.

Well anyways I explained this to my doctor and asked him if it would be alright to try Wellbutrin because I had done research and found that it was one of the only dopamine and norepinephrine reputake inhibitor medication authorized to treat ADD, Depression, and Anxiety together. I felt that this medication would be beneficial to me being that I was sure that I was lacking dopamine and norepinephrine. My doctor explained that it would take 2 weeks to one month for me to start noticing a difference, so he scheduled me to come back in 30 days. Well here is my experience so far:

Day 1: Noticed a great improvement in my mood, concentration, and thinking ability overall. Also I felt absolutely no lethargy and had the energy of a normal person.

Day 2: Pretty much the same as day 1. Great results.

Day 3: Felt good except I felt a little "speedy" and was getting paranoid at work that people were thinking I was on something. But this feeling only lasted maybe 45 minutes and then disappeared. For the remainder of the day I felt great.

Day 4: Felt good again, but also felt that similar panicky feeling. But I was fine with it and expected it since it is one of the side effects.

Day 5: My mood seemed to have dropped a little compared to the last few days. I felt alright I suppose, but not nearly the way I had felt. I felt almost as if I was building a tolerance to the medication (though I know that's not possible, so I can dismiss that theory).

Day 6: I was beginning to feel like I did before I started taking this medication. The only effect that remained perhaps was the physical energy and clear brain functioning, which is great.

Day 7: I started to feel what other people were talking about.... irritability. I was hoping I would bypass this side effect, but it had caught up with me. Other than irritability I was starting to feel tired during the evening. Unfortunately I was at work during these late hours and dealing with customers. But I pulled it off and went home to have a good nights sleep.

Day 8 (Today): The way I felt today is what brought me to these forums to find out if this is normal on this medication. In the morning I felt great driving to my Aunt and Uncle's house for Thanksgiving. However, as I was there, I tried to be talkative, but realized that even though I was talking, it had a slightly "shaky" tone to it. Also it had irritable undertones to it. But also I just generally did not feel good. The best way I could describe it is I felt uncomfortable in my body. I felt kinda icky, like the way your body feels when you get the flu. Hell, maybe I do have the flu and don't know it. But I haven't noticed any other symptoms that would make it the flu. This feeling stayed with me all through my shift at work and I was irritable. Other co-workers were trying to joke around with me like they always do, and I tried to respond like I normally would. But it didn't matter how hard I tried, I just sounded shaky and irritable.

I suppose what I wanted to know from other people's experiences is....does this irritability eventually subside? Also does it get better in 2 to 3 weeks? I just don't know if I can pull off this irritability at work for more than a couple weeks. The thing is I REALLY WANT THIS MEDICATION TO WORK. I'm more than willing to wait it out and give it a chance. I just need some hope that it will work, which is why I'm here.

Thank you for any replies.

sarahsweets
11-23-12, 07:21 AM
For me, wellbutrin was making me too agitated similar to what you're feeling but I did give it a solid month before switching.

Disorder
11-23-12, 02:51 PM
Just curious, did you notice a decrease of irritability during your last 2 weeks on this med? Also may I ask what was it that you switched to?

A funny thing I realized is that this medication is also prescribed to help people quit smoking...but I feel like I NEED to smoke while taking this to calm my *** down.

kimical
12-08-12, 12:28 PM
I didn't really notice a lot of side effects until the second month. And I was taking 300 and had to go back to 150. Now I feel fine. I don't have a lot of side effects anymore and I just feel sort of relaxed.